Wave Front Propagation for KPP-Type Equations

  • Mark Freidlin


The following equation was considered in [15]:
$$ \frac{{\partial u\left( {t,x} \right)}}{{\partial t}} = \frac{D}{2}\frac{{{\partial ^2}u}}{{\partial {x^2}}} + f\left( u \right),t > 0,x \in {R^1},u\left( {0,x} \right) = \chi - \left( x \right) = \left\{ {\begin{array}{*{20}{c}} {1,x \leqslant 0} \\ {0,x > 0.} \end{array}} \right. $$
Here D > 0 and f (u) = c(u)u,where the function c(u) is supposed to be Lipschitz continuous, positive for u < 1 and negative for u > 1, and such that c = c(0) = max0≤u≤1 c(u). Let us denote the class of such functions f (u) by F 1.


Hull Kato Huygens 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    G. Barles, L. C. Evans, and P. E. Souganidis, Wave front propagation for reaction-diffusion systems of PDE, Duke Math. J. 62, 835–838 (1990).MathSciNetCrossRefGoogle Scholar
  2. [2]
    S. Carmona, An asymptotic problem for a reaction-diffusion equation with a fast diffusion component, Stochastic and Stoch. Reports 52, 43–80 (1995).MathSciNetMATHGoogle Scholar
  3. [3]
    L. C. Evans and P. E. Souganidis, A PDE approach to geometric optics for certain semilinear parabolic equations, Indiana U. Math. J. 38, 141–172 (1989).MathSciNetMATHCrossRefGoogle Scholar
  4. [4]
    M. I. Freidlin, Propagation of concentration waves by a random motion connected with growth, DokL Akad. Nauk SSSR 246, 544–548 (1979).MathSciNetGoogle Scholar
  5. [5]
    M. I. Freidlin, On wave front propagation in periodic media, In Stochastic Analysis and Applications (M. A. Pinsky, ed.), Marcel Decker, New York, pp. 147–166,1984.Google Scholar
  6. [6]
    M. I. Freidlin, Limit theorems for large deviations and reaction-diffusion equations, Ann. Probab. 13, 639–675 (1985).MathSciNetMATHCrossRefGoogle Scholar
  7. [7]
    M. I. Freidlin, Functional Integration and Partial Differential Equations, Princeton U. Press, 1985.MATHGoogle Scholar
  8. [8]
    M. I. Freidlin, Coupled reaction-diffusion equations, Ann. Probab. 19(1), 29–57 (1990).MathSciNetCrossRefGoogle Scholar
  9. [9]
    M. I. Freidlin, Semi-linear PDEs and limit theorems for large deviations, pp. 1–107, Lectures in the Summer School in Probability, Saint Flour 1990, Lecture Notes in Mathematics 1527, Springer-Verlag, New York.Google Scholar
  10. [10]
    M. I. Freidlin and T.-Y. Lee, Wave front propagation and large deviations for diffusion-transmutation processes, submitted to Theory Probab. Appl. Google Scholar
  11. [11]
    M. I. Freidlin and A. D. Wentzell, Random Perturbations of Dynamical Systems, Springer-Verlag, New York, 1984.MATHCrossRefGoogle Scholar
  12. [12]
    M. I. Freidlin and A. D. Wentzell, Diffusion processes on graph and averaging principle, Ann. Probab. 21, 4, 2215–2245 (1993).MathSciNetMATHCrossRefGoogle Scholar
  13. [13]
    J. Gärtner and M. I. Freidlin, On the propagation of concentration waves in periodic and random media, Dokl. Akad. Nauk SSSR 249, 521–525 (1979).MathSciNetGoogle Scholar
  14. [14]
    T. Kato, Perturbation Theory for Linear Operators, Springer-Verlag, New York, 1976.MATHCrossRefGoogle Scholar
  15. [15]
    A. Kolmogorov, I. Petrovskii, and N. Piskunov, Êtude de l’équation de la diffusion avec croissence de la matière at son application a un probleme biologique, Moscow Univ. Bull. Math. 1, 1–24 (1937).Google Scholar
  16. [16]
    S. R. S. Varadhan, On the behavior of the fundamental solution of the heat equation with variable coefficients, Commun. Pure AppL Math. 20(2), 431–455, (1967).MathSciNetMATHCrossRefGoogle Scholar
  17. [17]
    S. R. S. Varadhan, Large Deviations and Applications, Society for Industrial and Applied Mathematics, Philadelphia, 1984.CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1995

Authors and Affiliations

  • Mark Freidlin
    • 1
  1. 1.University of MarylandCollege ParkUSA

Personalised recommendations